MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-V4
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was not confirmed.The device evaluation found universal cord had buckling.Due to a pinhole on universal cord, water tightness was lost.Adhesive on bending section cover had a chip.Image guide protector had a cut.Angulation lever had a crack.Universal cord had a dent.Due to wear of angle wire, bending angle in up direction did not meet the standard value.Video connector case had a scratch.Video connector had a scratch.Light guide connector had a scratch.Light guide-cover glass had a scratch.Video cable had a dent.Video cable had a scratch.Right/left plate had a scratch.Switch cover had a scratch.Control unit had a scratch.Grip had a scratch.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The olympus employee reported that the rhino-laryngo videoscope had buckling of the light guide corrugated tube protector.Upon inspection and testing of the returned device, it was observed that the light guide lens was missing.There was no patient involvement and no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the observed detached/missing illumination lens could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16887499
Report Number3002808148-2023-04645
Device Sequence Number20376949
Product Code EOB
UDI-Device Identifier04953170402456
UDI-Public04953170402456
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182102
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-V4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2023
Supplement Date Received by Manufacturer05/08/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown